Alert archive / Georgia / Severe Thunderstorm Warnings in 2014

Severe Thunderstorm Warning 96, NWS Charleston, SC

August 20, 2014Bulloch County, Effingham County, Screven County, Georgia

NWS Charleston, SC issued this severe thunderstorm warning at Aug 20, 2014, 7:53 PM EDT for Bulloch County, Effingham County, Screven County, Georgia. It was in force for 25 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Aug 20, 2014, 7:53 PM EDT (23:53 UTC)
Expired
Aug 20, 2014, 8:18 PM EDT
In force
25 min
Issued by
NWS Charleston, SC
Area
Storm-based polygon

Counties Bulloch County, GA, Effingham County, GA, Screven County, GA

What was reported inside it

TimeReportWhereRemark
Aug 20, 8:04 PM EDTTSTM WND DMG6 Nw Leefield, GAWARNING POINT REPORTED TREE DOWN AT THE INTERSECTION OF FIVE CHOP ROAD AND HIGHWAY 24.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 11 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Charleston AFB, SC (KCHS), launched 12:00Z, 11.9 hours before the alert went out and 179 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Charleston AFB, SC at 12:00Z on 2014-08-20Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 207 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Charleston AFB, SC at 12:00Z on 2014-08-20The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -21 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
207 J/kg
Mixed-layer CIN
-88 J/kg
Mixed-layer LCL
980 m above ground
0-6 km bulk shear
11 kt
0-1 km storm-relative helicity
-21 m²/s²
0-3 km storm-relative helicity
15 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

744 
WUUS52 KCHS 202353
SVRCHS
GAC031-103-251-210100-
/O.NEW.KCHS.SV.W.0096.140820T2353Z-140821T0100Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CHARLESTON SC
753 PM EDT WED AUG 20 2014

THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR PORTIONS OF...
  SCREVEN COUNTY IN SOUTHEAST GEORGIA...
  BULLOCH COUNTY IN SOUTHEAST GEORGIA...
  EFFINGHAM COUNTY IN SOUTHEAST GEORGIA...

* UNTIL 900 PM EDT

* AT 754 PM EDT...RADAR DETECTED SEVERE THUNDERSTORMS...ALONG A LINE
  EXTENDING FROM DOVER TO REGISTER...MOVING SOUTHEAST AT 15 MPH.

  PREPARE NOW FOR...
  DAMAGING WINDS IN EXCESS OF 60 MPH...

* SOME LOCATIONS IN THE WARNING INCLUDE...
  DOVER...MIDDLEGROUND...STATESBORO...REGISTER...GEORGIA SOUTHERN...
  OLIVER...NEVILS...LEEFIELD...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

REPORT HAIL...DOWNED TREES...LIMBS...AND POWER LINES DIRECTLY TO THE
CHARLESTON NATIONAL WEATHER SERVICE AT 1-888-383-2024...WHEN IT IS
SAFE TO DO SO.

&&

LAT...LON 3241 8192 3242 8193 3266 8173 3246 8130
      3217 8176 3221 8181 3222 8180 3224 8182
      3224 8184 3232 8195
TIME...MOT...LOC 2354Z 302DEG 14KT 3255 8171 3240 8190

$$
2 follow-up statements
689 
WWUS52 KCHS 210015
SVSCHS

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
815 PM EDT WED AUG 20 2014

GAC031-103-251-210100-
/O.CON.KCHS.SV.W.0096.000000T0000Z-140821T0100Z/
SCREVEN GA-BULLOCH GA-EFFINGHAM GA-
815 PM EDT WED AUG 20 2014

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 900 PM EDT
FOR PORTIONS OF SCREVEN...BULLOCH AND EFFINGHAM COUNTIES...

AT 816 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS ALONG A LINE EXTENDING FROM
HALCYONDALE TO NEW HOPE...MOVING SOUTHEAST AT 15 MPH.

PREPARE NOW FOR THE FOLLOWING HAZARDS...
DAMAGING WINDS IN EXCESS OF 60 MPH...

SOME LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...
BROOKLET...DENMARK...EGYPT...GEORGIA SOUTHERN...LEEFIELD...NEVILS...
OLIVER...REGISTER...SHAWNEE...STATESBORO AND STILSON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS THUNDERSTORM IS CAPABLE OF PRODUCING VERY HEAVY RAIN...WHICH MAY
FLOOD ROADS...DITCHES AND LOW-LYING AREAS. AVOID FLOOD PRONE AREAS
AND DO NOT DRIVE INTO PLACES WHERE WATER COVERS THE ROAD.

TO REPORT SEVERE WEATHER SUCH AS HAIL...DOWNED TREES...LIMBS...AND
POWER LINES...PLEASE CONTACT THE CHARLESTON NATIONAL WEATHER SERVICE
TOLL FREE AT 1-888-383-2024 OR EMAIL YOUR REPORTS TO
CHS.SKYWARN@NOAA.GOV.

&&

LAT...LON 3241 8192 3242 8193 3261 8164 3246 8130
      3217 8176 3224 8182 3224 8184 3232 8195
TIME...MOT...LOC 0016Z 302DEG 14KT 3254 8158 3234 8189

$$
505 
WWUS52 KCHS 210018
SVSCHS

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
818 PM EDT WED AUG 20 2014

GAC031-103-251-210028-
/O.CAN.KCHS.SV.W.0096.000000T0000Z-140821T0100Z/
SCREVEN GA-BULLOCH GA-EFFINGHAM GA-
818 PM EDT WED AUG 20 2014

...THE SEVERE THUNDERSTORM WARNING FOR PORTIONS OF SCREVEN...BULLOCH
AND EFFINGHAM COUNTIES HAS BEEN CANCELLED...

AT 818 PM EDT...RADAR INDICATED THAT THE THUNDERSTORM THAT PROMPTED
THE WARNING HAD WEAKENED...THUS THE WARNING HAS BEEN CANCELED.

ALTHOUGH THE SEVERE THUNDERSTORM WARNING IS NO LONGER IN EFFECT...
THUNDERSTORMS ARE STILL CAPABLE OF PRODUCING GUSTY WINDS...SMALL
HAIL...FREQUENT LIGHTNING AND HEAVY RAINFALL. THE SAFEST COURSE OF
ACTION IS TO REMAIN INDOORS UNTIL THE STORMS HAVE PASSED.

TO REPORT SEVERE WEATHER SUCH AS HAIL...DOWNED TREES...LIMBS...AND
POWER LINES...PLEASE CONTACT THE CHARLESTON NATIONAL WEATHER SERVICE
TOLL FREE AT 1-888-383-2024 OR EMAIL YOUR REPORTS TO
CHS.SKYWARN@NOAA.GOV.

LAT...LON 3241 8192 3242 8193 3261 8164 3246 8130
      3217 8176 3224 8182 3224 8184 3232 8195
TIME...MOT...LOC 0018Z 302DEG 14KT 3253 8157 3234 8188

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Charleston, SC wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 20, 7:27 PM EDT, 26 minutes earlier.

Area forecast discussion, Aug 20, 7:27 PM EDT, 26 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHARLESTON SC
727 PM EDT WED AUG 20 2014

.SYNOPSIS...
THE REGION WILL REMAIN BETWEEN ATLANTIC HIGH PRESSURE AND AN INLAND
TROUGH OF LOW PRESSURE THROUGH FRIDAY. A BACKDOOR COLD FRONT WILL
ADVANCE THROUGH THE AREA LATER THIS WEEKEND. HIGH PRESSURE WILL
BUILD FROM THE NORTH INTO THE MIDDLE OF NEXT WEEK.

&&

.NEAR TERM /UNTIL 6 AM THURSDAY MORNING/...
WE HAVE ADJUSTED THE FORECAST THIS EVENING TO INCLUDE A HIGHER
PROBABILITY OF T-STORMS THAT WILL IMPACT INTERIOR SE GA AS IT
ARRIVES FROM THE WEST AND NW IN CONJUNCTION WITH A SHORT WAVE
ALOFT AND A SURFACE TROUGH. THROUGH EARLY EVENING...MLCAPES
2500-3500 J/KG AND DOWNDRAFT CAPES 1200-1500 J/KG SUGGEST THAT A
FEW OF THESE STORMS COULD PRODUCE BRIEF DAMAGING WINDS...AND WE
HAVE ADDED MENTION OF ISOLATED SEVERE STORMS TO THE HAZARDOUS
WEATHER OUTLOOK THROUGH 10 PM...MAINLY WEST OF US-301 IN SE GA.

OVERNIGHT...EXPECT TRANQUIL CONDITIONS UNDER MAINLY CLEAR SKIES.
LOW TEMPERATURES WILL AVERAGE IN THE MID 70S MOST LOCATIONS.
ISOLATED LOWER 70S ARE POSSIBLE WELL INLAND...WHILE TEMPS ON THE
BEACHES COULD REMAIN CLOSE TO 80F THROUGH DAYBREAK.

&&

.SHORT TERM /6 AM THURSDAY MORNING THROUGH SATURDAY/...
LIKELY SOME OF THE HOTTEST TEMPERATURES AND HEAT INDICES SO FAR THIS
SUMMER WILL OCCUR DURING THIS PERIOD. A DEEP LAYER RIDGE WILL BUILD
TO THE WEST OVER THE GULF STATES...KEEPING NORTHWEST UPPER FLOW AND
WEST-SOUTHWEST LOW LEVEL FLOW.

THURSDAY...HAVE RAISED A HEAT ADVISORY FOR THE AFTERNOON...WHICH
MATCHES WELL WITH SURROUNDING OFFICES. EXPECT HEAT INDICES TO BE
106-110...WHICH IS MARGINAL HEAT ADVISORY CRITERIA. THINK THE BEST
CHANCE FOR HEAT INDICES OF 110+ WILL BE CLOSER TO THE COAST...ALONG
THE WESTERN EDGE OF THE SEA BREEZE BOUNDARY.

RELATIVELY LIGHT PRESSURE GRADIENT WITH STRONG AFTERNOON HEATING
WILL CREATE A TROUGH OF LOW PRESSURE INLAND AND A SEA BREEZE
CIRCULATION. THE CONVERGENCE BETWEEN THESE TWO FEATURES WILL RESULT
IN ISOLATED AFTERNOON/EARLY EVENING THUNDERSTORMS. DEEP LAYER
MOISTURE IS MARGINAL...WHICH IS WHY WE ARE KEEPING SLIGHT CHANCE
POPS. HOWEVER...GIVEN HIGH TEMPS IN THE MID TO UPPER 90S...CAPE
VALUES OF 2500-3000 J/KG...WHICH COULD RESULT IN SOME STRONG TO
SEVERE STORMS. ANY CONVECTION SHOULD DIE DOWN IN THE EVENING.

FRIDAY...VERY SIMILAR TO THURSDAY WITH ISOLATED AFTERNOON CONVECTION
BETWEEN THE INLAND TROUGH OF LOW PRESSURE AND SEA BREEZE.
AGAIN...EXPECT TEMPS IN THE MID TO UPPER 90S...AND COUPLED WITH
MODERATE SURFACE HUMIDITY...COULD RESULT IN MAX HEAT INDICES OF NEAR
ADVISORY LEVELS.

SATURDAY...A WEAK BACKDOOR COLD FRONT IS SHOWN BY ALL MODELS TO
APPROACH THE NORTHERN AREA BY LATER IN THE AFTERNOON/EARLY EVENING.
TIMING IS A BIT DIFFERENT BETWEEN THE MODELS...MAKING THE POP
FORECAST UNCERTAIN. FOR NOW...HAVE GONE LOW END CHANCE NORTHERN
AREAS OF SC...CLOSER TO THE FRONT...AND SLIGHT CHANCE ELSE WHERE.
HIGH TEMPS A TAD COOLER...BUT STILL IN THE MID TO UPPER
90S...ESPECIALLY SOUTH IN THE GA ZONES. THEREFORE...HEAT INDICES
STILL AT LEAST 105-107.

&&

.LONG TERM /SATURDAY NIGHT THROUGH WEDNESDAY/...
MEDIUM RANGE GUIDANCE IS IN FAIRLY GOOD AGREEMENT THROUGH MOST OF
THE LONG TERM PERIOD WITH THE OVERALL SYNOPTIC PATTERN. A BACKDOOR
COLD FRONT WILL DROP SOUTH OF THE REGION LATE IN THE WEEKEND...
RESULTING IN A MOIST NORTHEAST FLOW WHICH WILL PREVAIL INTO AT LEAST
EARLY NEXT WEEK AS HIGH PRESSURE BUILDS FROM THE NORTH. THIS WILL
BRING UNSETTLED CONDITIONS TO THE AREA...WITH A SOLID CHANCE OF
SHOWERS AND THUNDERSTORMS EXPECTED ON SUNDAY WITH PROBABILITIES THEN
GRADUALLY LOWERING FROM NORTH TO SOUTH EACH DAY THROUGH WEDNESDAY.
MUCH COOLER TEMPERATURES WILL ALSO OCCUR ONCE THE FRONT MOVES
THROUGH...WITH TEMPERATURES MODERATING CLOSER TO SEASONAL NORMALS.

&&

.AVIATION /00Z THURSDAY THROUGH MONDAY/...
VFR EXPECTED THROUGH THE VALID TAF PERIOD. SMALL CHANCE THAT ONGOING
THUNDERSTORM ACTIVITY WILL IMPACT KSAV BETWEEN 00Z-02Z. HAVE
INCLUDED VCTS TO ADDRESS THIS AND WILL AMEND IF NEEDED.

EXTENDED AVIATION OUTLOOK...MAINLY VFR WILL PREVAIL...WITH
ONLY ISOLATED AFTERNOON THUNDERSTORMS EXPECTED THROUGH FRIDAY WITH
BRIEF FLIGHT RESTRICTIONS POSSIBLE. SATURDAY THROUGH MONDAY BETTER
CHANCES FOR AFTERNOON CONVECTION.

&&

.MARINE...
TONIGHT...S/SW WINDS OVER SC WATERS AND W/SW WINDS OVER GA WATERS
WILL AVERAGE 15 KT OR LESS TONIGHT. AS THE LAND BREEZE DEVELOPS
LATE TONIGHT...WINDS SHOULD VEER TOWARD THE W AND SHOULD DIMINISH
TO 10 KT OR LESS. SEAS WILL RANGE FROM 1-2 FT WITHIN NEARSHORE
WATERS TO 2-4 FT BEYOND 20 NM THROUGH TONIGHT.

THURSDAY THROUGH SATURDAY...THE AREA WILL REMAIN BETWEEN A WEAK
ATLANTIC RIDGE SOUTHEAST OF THE AREA AND AN INLAND TROUGH OF LOW
PRESSURE. THIS WILL RESULT IN SOUTH-SOUTHWEST WINDS OF 15 KTS OR
LESS AND SEAS 3 FT OR LESS. BY SATURDAY...A WEAK BACKDOOR FRONT IS
EXPECTED TO APPROACH FROM THE NORTH LATE...THEN STALL SOUTH OF THE
AREA SUNDAY AND MONDAY. STRONGER NORTHEAST WINDS ARE POSSIBLE BEHIND
THE FRONT...BUT STILL EXPECTED TO REMAIN BELOW ADVISORY LEVELS AT 15 TO
20 KTS.

&&

.CLIMATE...
RECORD MAX TEMPS...

THU 8/21...
KCHS 100 SET IN 1983
KCXM 99 SET IN 1900
KSAV 101 SET IN 1902

FRI 8/22...
KCHS 100 SET IN 1983
KCXM 98 SET IN 1983
KSAV 100 SET IN 1983

LAST TIME 100 DEGREES OR HIGHER...
KCHS JUNE 21 2011
KCXM JUNE 20 2011
KSAV JULY 26 2012

&&

.EQUIPMENT...
THE CHARLESTON SC WSR-88D /KCLX/ REMAINS OUT OF SERVICE DUE TO A
SIGNIFICANT MECHANICAL FAILURE. REPAIR WORK CONTINUES AND THE
RADAR COULD BECOME OPERATIONAL BY LATE THIS WEEK OR EARLY NEXT
WEEK. UNTIL THE CHARLESTON SC RADAR RETURNS TO SERVICE...FOR
DOPPLER RADAR COVERAGE OF SOUTHEAST GEORGIA AND SOUTH COASTAL
SOUTH CAROLINA UTILIZE SURROUNDING RADARS INCLUDING KJAX...KJGX...
KVAX...KCAE AND KLTX.

&&

.CHS WATCHES/WARNINGS/ADVISORIES...
GA...HEAT ADVISORY FROM NOON TO 7 PM EDT THURSDAY FOR GAZ087-088-
     099>101-114>119-137>141.
SC...HEAT ADVISORY FROM NOON TO 7 PM EDT THURSDAY FOR SCZ040-
     042>045-047>052.
MARINE...NONE.

&&

NEAR TERM...
SHORT TERM...RFM
LONG TERM...JAQ
AVIATION...
MARINE...
CLIMATE...
EQUIPMENT...
Hazardous weather outlook, Aug 20, 5:54 PM EDT, 1 hour 59 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHARLESTON SC
554 PM EDT WED AUG 20 2014

GAZ087-088-099-100-114-115-212200-
JENKINS-SCREVEN-CANDLER-BULLOCH-TATTNALL-EVANS-
554 PM EDT WED AUG 20 2014

...HEAT ADVISORY IN EFFECT FROM NOON TO 7 PM EDT THURSDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST GEORGIA.

.DAY ONE...TONIGHT.

SEVERE THUNDERSTORMS...ISOLATED THUNDERSTORMS THIS EVENING MAY
BECOME MARGINALLY SEVERE WITH DAMAGING WIND GUSTS AND FREQUENT
LIGHTNING. THE RISK WILL END BY 10 PM.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   HEAT ADVISORY.

EXCESSIVE HEAT...THE COMBINATION OF HIGH TEMPERATURES IN THE MID
TO UPPER 90S ALONG WITH MODERATE HUMIDITY WILL PRODUCE HEAT
INDICES OF 106 TO 110 DEGREES THURSDAY...FRIDAY AND POSSIBLY
SATURDAY. ADDITIONAL HEAT ADVISORIES MAY BE NEEDED FOR FRIDAY AND
SATURDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ASSISTANCE IS NOT ANTICIPATED AT THIS TIME.

GAZ101-116>119-137>141-SCZ040-042>045-047>052-212200-
EFFINGHAM-INLAND BRYAN-COASTAL BRYAN-INLAND CHATHAM-COASTAL CHATHAM-
LONG-INLAND LIBERTY-COASTAL LIBERTY-INLAND MCINTOSH-COASTAL MCINTOSH-
ALLENDALE-HAMPTON-INLAND COLLETON-DORCHESTER-INLAND BERKELEY-
INLAND JASPER-BEAUFORT-COASTAL COLLETON-CHARLESTON-COASTAL JASPER-
TIDAL BERKELEY-
554 PM EDT WED AUG 20 2014

...HEAT ADVISORY IN EFFECT FROM NOON TO 7 PM EDT THURSDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST GEORGIA AND
SOUTHEAST SOUTH CAROLINA.

.DAY ONE...TONIGHT.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   HEAT ADVISORY.

EXCESSIVE HEAT...THE COMBINATION OF HIGH TEMPERATURES IN THE MID
TO UPPER 90S ALONG WITH MODERATE HUMIDITY WILL PRODUCE HEAT
INDICES OF 106 TO 110 DEGREES THURSDAY...FRIDAY AND POSSIBLY
SATURDAY. ADDITIONAL HEAT ADVISORIES MAY BE NEEDED FOR FRIDAY AND
SATURDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ASSISTANCE IS NOT ANTICIPATED AT THIS TIME.

AMZ330-350-352-354-374-212200-
CHARLESTON HARBOR-
WATERS FROM SOUTH SANTEE RIVER TO EDISTO BEACH SC OUT 20 NM-
WATERS FROM EDISTO BEACH SC TO SAVANNAH GA OUT 20 NM-
WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA OUT 20 NM...INCLUDING
GRAYS REEF NATIONAL MARINE SANCTUARY-
WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA EXTENDING FROM 20 TO
60 NM-
554 PM EDT WED AUG 20 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS.

.DAY ONE...TONIGHT.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

THE PROBABILITY OF WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ASSISTANCE IS NOT ANTICIPATED AT THIS TIME.

In the hours before

Special weather statement, Aug 20, 6:40 PM EDT, 1 hour 13 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
640 PM EDT WED AUG 20 2014

GAZ087-088-099-100-114-115-202330-
BULLOCH-CANDLER-EVANS-JENKINS-SCREVEN-TATTNALL-
640 PM EDT WED AUG 20 2014

...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF TATTNALL...SCREVEN...
JENKINS...EVANS...BULLOCH AND CANDLER COUNTIES THROUGH 730 PM EDT...

AT 635 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS...ALONG A LINE EXTENDING FROM EMMALANE TO 7
MILES NORTHWEST OF ALINE...MOVING SOUTHEAST AT 15 MPH.

SOME LOCATIONS THAT WILL BE AFFECTED INCLUDE...
BUTTS...THRIFT...JENKINS COUNTY HOSPITAL...FOUR POINTS...FOUR
POINTS...CANOE POND...OLIFFTOWN...ALINE...

PREPARE NOW FOR THE FOLLOWING HAZARDS...
GUSTY WINDS OF 40 TO 50 MPH...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

HAVE AN ACTION PLAN READY IN THE EVENT THIS STORM STRENGTHENS OR A
WARNING IS ISSUED. CONTINUE TO MONITOR NOAA WEATHER RADIO ALL HAZARDS
FOR THE LATEST WEATHER INFORMATION.

&&

LAT...LON 3243 8219 3248 8218 3253 8215 3256 8208
      3254 8203 3261 8201 3266 8209 3283 8215
      3288 8213 3292 8208 3292 8198 3280 8156
      3221 8171 3197 8214 3208 8221 3218 8219
      3235 8225
TIME...MOT...LOC 2240Z 320DEG 12KT 3277 8200 3239 8225
Special weather statement, Aug 20, 7:28 PM EDT, 25 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
728 PM EDT WED AUG 20 2014

GAZ087-088-099-100-114-115-210000-
BULLOCH-CANDLER-EVANS-JENKINS-SCREVEN-TATTNALL-
728 PM EDT WED AUG 20 2014

...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF TATTNALL...SCREVEN...
JENKINS...EVANS...BULLOCH AND CANDLER COUNTIES THROUGH 800 PM EDT...

AT 723 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS...ALONG A LINE EXTENDING FROM SCARBORO TO 6
MILES NORTHWEST OF ALTAMAHA...MOVING SOUTHEAST AT 20 MPH.

SOME LOCATIONS THAT WILL BE AFFECTED INCLUDE...
PORTAL...PARKERS...ZEIGLER...WESTSIDE...MALLARDS POND...GORDONIA
ALTAMAHA STATE PARK...MIDDLEGROUND...HOPEULIKIT...GOLOID...HUNTERS
POINTE...

PREPARE NOW FOR THE FOLLOWING HAZARDS...
GUSTY WINDS OF 40 TO 50 MPH...
FREQUENT CLOUD TO GROUND LIGHTNING...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FREQUENT LIGHTNING IS OCCURRING WITH THIS THUNDERSTORM. IF
OUTDOORS...STAY AWAY FROM ISOLATED TALL OBJECTS. IF INDOORS...STAY
AWAY FROM WINDOWS AND DOORS. AVOID USING PLUMBING AND ELECTRICAL
APPLIANCES UNLESS IT IS AN EMERGENCY.

HAVE AN ACTION PLAN READY IN THE EVENT THIS STORM STRENGTHENS OR A
WARNING IS ISSUED. CONTINUE TO MONITOR NOAA WEATHER RADIO ALL HAZARDS
FOR THE LATEST WEATHER INFORMATION.

&&

LAT...LON 3218 8219 3229 8223 3246 8215 3253 8214
      3256 8208 3254 8203 3260 8201 3266 8209
      3271 8210 3277 8209 3284 8186 3261 8148
      3182 8203 3187 8212 3189 8211 3189 8213
      3190 8214 3190 8219 3191 8223
TIME...MOT...LOC 2328Z 312DEG 16KT 3270 8183 3202 8224

The office that day

Everything else NWS Charleston, SC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 20, 3:47 PM EDTHeat AdvisoryCHSBulloch, Candler, Effingham, Evans, Jenkins, Long and 2 more27 hr
Aug 20, 6:40 PM EDTSpecial Weather StatementCHSBulloch, Candler, Evans, Jenkins, Screven, Tattnall50 min
Aug 20, 7:28 PM EDTSpecial Weather StatementCHSBulloch, Candler, Evans, Jenkins, Tattnall32 min
Aug 20, 7:39 PM EDTAreal Flood AdvisoryCHSBulloch, Candler, Evans96 min
Aug 20, 7:59 PM EDTSpecial Weather StatementCHSEvans, Tattnall46 min

Nearby

Severe Thunderstorm Warnings in Georgia, 2014Every severe thunderstorm warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive.